Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I get foot cramps and use Atripla
Jan 7, 2007

I am HIV+ and currently taking Atripla for the past two months. Once in awhile I get a terrible foot cramp in the arch of my left foot which is really quite painful. It has even awakened me at times. I never had this happen in the past before starting this medication. I have only been on medication for my HIV for the past two months as I was only recently diagnosed. Could this be a side-effect of some type from the Atripla? I had a partner years ago who had HIV and was on Sustiva who I recall had terrible cramps in his feet so that is why I ask. Like me, his cramps only began AFTER he began Sustiva. Thanks for your time...and your good work helping us all...

Response from Dr. Henry

Pain localized to the arch of a one foot would be unlikely to be caused by any of the HIV medications in Atripla (tenofovir, FTC, or efavirenz). Neurologic problems from HIV or one of the medications often would involve the toes first of both feet and would not be concentrated on the arch of the foot. The arch of the foot can be painful from a wide variety of fairly common conditions such as plantar fasciitis. An evaluation by your HIV specialist, a podiatrist, or a neurologist may help define the likely cause of the pain you are experiencing. KH



Previous
sulfaneth/trime
Next
Stomach problems with medicine.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement